MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800
Model Number ADVIA CHEMISTRY 1800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Falsely elevated calcium_2 (ca_2) results were obtained on multiple patient samples on an advia chemistry 1800 instrument.The discordant results were not reported to the physician(s).The patient samples were repeated on an alternate advia chemistry 1800 instrument.The repeat results from an alternate advia chemistry 1800 instrument were reported as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant ca_2 results.This mdr is being filed in an abundance of caution as the customer did not provide patient data for all of the affected samples.
 
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that falsely elevated calcium_2 (ca_2) results were obtained on multiple patient samples on an advia chemistry 1800 instrument.Quality controls (qcs) were acceptable on the day of event.When the customer noticed the elevated ca_2 results, they ran qc, which recovered high and out of range.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse checked water pressure which was acceptable.Then, the cse checked and unclogged the reaction tray wash unit (wud) and dilution tray wash unit (dwud) nozzles and probes.The cse also checked probe alignments, which was acceptable.Then, the cse cleaned water filters and rinsed the water bottle.Lastly, the customer ran qc, which recovered within acceptable ranges.The cause of the discordant ca_2 results is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00269 on 29-sep-2022.Additional information (30-sep-2022): siemens further investigated the incident and concluded that inadequate washing, as a result of clogged reaction tray wash unit (wud) and dilution tray wash unit (dwud) nozzles and probes, potentially contributed to the discordant calcium_2 (ca_2) results.The investigation conclusions code in section h6 was updated based on the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CHEMISTRY 1800
Common Device Name
ADVIA CHEMISTRY 1800
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo, 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key15511183
Report Number2432235-2022-00269
Device Sequence Number20076593
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY 1800
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown